I am a 45 year old female. I have been struggling with depression for 3 months now, so 28 days ago my doctor prescribed 25 mg. of zoloft. First few weeks were fairly typical as I adjusted - I slept more than usual, felt tired and had a few headaches. I have noticed that during weeks 3 and 4 my anxiety is increasing ....prior to this I believe I was just depressed, not anxious. I am not anxious about any particular issue - I just have this pit in my stomach. Also, it seems to be MUCH worse when I first wake up. BTW, I take my medication about 30 hour after I wake up.
Is it possible the zoloft is causing me a new issue? Or this just a side effect while I adjust? Another poster also mentioned "breakthrough anxiety"....can anyone give me a definition of that? Thanks all!
I had some serious problems when i was on Zoloft. I felt like a zombie. I sleptway to much was not interested in anything. Even the slightest smell of food made my stomach turn. I was absolutely miserable.
I personally had more issues on the medicine than i did off. Hope this helps
In the last 18 months, my periods have also changed ALOT. Much heavier, longer, lots of clots. I am having endometrial ablation next Monday, which should help. However, I am done having children, so this is a good option for me. Talk to your ob/gyn...I know there are causes for this like cysts and fibroids. Ruling those out, there are medications that can help too. Good luck and thanks for replying!
It could be making you anxious but I wouldn't give up on it just yet. It can be really difficult trying a new med but once it starts working it can really improve things for you. You made it this far I would give it another few weeks. But in the meantime talk to your doctor. I've been on Zoloft for a looong time and it really levels me out i'm currently in a bout of anxiety now because i was not taking it propertly and was under a lot of stress but just started feelign the positive effects after 5 weeks.
Everyone is different and your doctor is the best one to talk to but I would stick it out if you can...and if it doesn't work out you can always try another one.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.